Nevada, 2005

High Wind in Nevada, April 13, 2005

April 13, 2005 · NWS LKN · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 13, 12:59 PM PST, 3 hours 56 minutes earlier.

Area forecast discussion, Apr 13, 12:59 PM PST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
159 PM PDT WED APR 13 2005

.SYNOPSIS...A COLD FRONT WILL EXIT NEVADA TONIGHT LEAVING
BEHIND NORTHERNLY WINDS AND COOLER TEMPERATURES. HIGH PRESSURE WILL
BEGIN TO BUILD INTO THE REGION THURSDAY. ANOTHER LOW PRESSURE SYSTEM
WILL BRUSH NORTHERN NEVADA TOWARD THE END OF THE WEEKEND FOR A SMALL
THREAT OF SHOWERS AND COOLER TEMPERATURES. &&

.SHORT TERM...DOPPLER RADAR AND OBS SHOWING COLD FRONT MOVING THRU
CWA THIS AFTERNOON WITH STRONG GUSTY SWLY WINDS AHEAD OF THE FRONT
AND COLDER NWLY WINDS BEHIND THE FRONT. MODERATE SNOW OVER A
SHORT TIME SPAN CAN BE EXPECTED WITH THE FRONT PASSAGE AND
VISIBILITIES WILL DROP BELOW 1 MILE IN SOME AREAS. FRONT WILL
PASS THRU TO THE EAST INTO UTAH THIS EVENING WITH WINDS IN XTRME
EASTERN ELKO REACHING HIGH WIND WARNING CRITERIA AS THE WINDS TURN
OUT OF THE NW AND THE PRESSURE GRADIENT TIGHTENS AND WINDS FUNNEL
THRU THE VALLEYS. FLAT UPPER RIDGE BUILDS IN TOMORROW AND REMAINS
THRU FRIDAY PROVIDING LIGHT TO MODERATE WINDS AND RECOVERING
TEMPERATURES.  MORRISON

.LONG TERM...UPPER LEVEL SYSTEM MOVES THROUGH PAC NW LATE IN THE
WEEKEND WITH ANOTHER CHANCE OF PRECIP ACROSS NRN NV THROUGH THE
FIRST PART OF THE WEEK. AS THIS SYSTEM PUSHES THROUGH THE REGION BY
THE MIDDLE OF THE WEEK WILL SEE CONDITIONS IMPROVE BY WEDNESDAY AND
WILL DRY OUT THE NORTHERN PART OF THE CWFA.  FEHRN

&&

.LKN WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING NVZ033
LATE THIS AFTERNOON AND EVENING. WIND ADVISORY NVZ013-031-032-035-
036-037 THIS AFTERNOON AND EARLY EVENING.
&&
Hazardous weather outlook, Apr 13, 1:50 PM PST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
250 PM PDT WED APR 13 2005

NVZ013-031-032-035>037-141400-
NORTHERN ELKO COUNTY-NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
250 PM PDT WED APR 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL CONTINUE TO SWEEP ACROSS NORTHEAST AND
CENTRAL NEVADA THIS AFTERNOON. AHEAD OF THE FRONT SOUTH WINDS WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS WILL SWITCH TO
THE NORTHWEST BEHIND THE FRONT AND SLOWLY SUBSIDE THIS EVENING.
PLEASE SEE PRODUCT WWUS75 KLKN OR RNONPWLKN FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

NVZ033-141400-
EXTREME EASTERN ELKO COUNTY-
250 PM PDT WED APR 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME EASTERN ELKO COUNTY

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL SWEEP ACROSS EXTREME EASTERN ELKO COUNTY...
INCLUDING THE WEST WENDOVER AREA...LATE THIS AFTERNOON AND EVENING.
AHEAD OF THE FRONT SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO 45 MPH. WINDS WILL SWITCH TO THE NORTHWEST BEHIND THE FRONT
AND INCREASE TO 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH...ESPECIALLY
AROUND THE WEST WENDOVER AREA. PLEASE SEE PRODUCT WWUS75 KLKN OR
RNONPWLKN FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

FEHRN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, X E Elko

When
April 13, 4:55 PM PST to 5:15 PM PST
Where
X E Elko forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.146, -115.358 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442648.